# SDR CHQA200900256

- Difficulty date: December 5, 2009
- Submitted: December 7, 2009
- Operation: Air carrier
- Aircraft: N574RP
- Make and model: Emb EMB-145LR
- Aircraft serial: 145845
- Aircraft time: 12,817 hours, 11,152 cycles
- Engine: Allsn AE3007A
- Engine time: 20,313 hours, 15,594 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part number: 12315660401
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT APPROXIMATELY FL100 THE CAPTAIN TURNED ON THE LEFT SIDE CHART HOLDER LIGHT AND IT BEGAN TO SMOKE.  THE CHART HOLDER LIGHT WAS TURNED OFF AND NO FURTHER SMOKE WAS REPORTED.  THE CREW DECLARED AN EMERGENCY AND DONNED O2 MASKS AND DIVERTED TO KBUF AND LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE CAPTAIN'S CHART HOLDER LIGHT WIRING SHORTED AND PRODUCING SMOKE.  THE CHART HOLDER HARNESS WAS DISCONNECTED AND PLACED ON MEL.  THE MEL WAS CLEARED IN KCVG WHEN THE CHART HOLDER WAS REPLACED.
